Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 55, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 29, 2014, 10:21 AM CDT for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2014, 10:21 AM CDT (15:21 UTC)
- Expired
- Aug 29, 2014, 11:15 AM CDT
- In force
- 54 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Lafourche Parish, LA, Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1092 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
295
WUUS54 KLIX 291521
SVRLIX
LAC057-109-291615-
/O.NEW.KLIX.SV.W.0055.140829T1521Z-140829T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1021 AM CDT FRI AUG 29 2014
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...GALLIANO...CUT OFF...
EAST CENTRAL TERREBONNE PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 1115 AM CDT
* AT 1020 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF LEEVILLE...
OR 20 MILES SOUTH OF GALLIANO...AND MOVING NORTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONTEGUT AND GOLDEN MEADOW
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 2913 9025 2914 9029 2921 9028 2925 9032
2927 9036 2921 9041 2923 9042 2931 9042
2931 9045 2927 9047 2928 9051 2955 9061
2956 9019 2912 9013 2909 9019 2908 9025
TIME...MOT...LOC 1521Z 165DEG 13KT 2915 9028
$$
CABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:42 AM CDT, 6 hours 39 minutes earlier.
Area forecast discussion, Aug 29, 3:42 AM CDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 AM CDT FRI AUG 29 2014
.DISCUSSION...
MORE ACTIVE WEATHER PATTERN WILL BE COMMENCING TODAY. AN UPPER LEVEL
TROUGH IS CURRENTLY MOVING EAST ACROSS THE CENTRAL PLAINS. IN DOING
SO...IT HAS SPLIT RIDGING ACROSS THE SOUTHERN CONUS. BY DOING
SO...THE GULF OF MEXICO WILL BE OPENED UP TO THE AREA THROUGH THE
WEEKEND WHICH WILL SET THE STAGE FOR HIGHER RAIN CHANCES. LATEST
WATER VAPOR IMAGERY SHOWS INFLUX OF MOISTURE RICH AIR JUST ON THE
CUSP OF THE COASTAL WATERS OF CWA. SHOWERS AND THUNDERSTORMS CAN BE
SEEN ON RADAR ALONG THIS EDGE OF MOISTURE. HAVE STAGGERED HOURLY POPS
TO TRY TO BEST TIME COVERAGE INCREASE THROUGHOUT THE MORNING AND
AFTERNOON. COVERAGE SHOULD RANGE FROM LOWER 40S IN SW MISSISSIPPI TO
70 ALONG THE COAST.
MODEL SOUNDINGS SHOW ABUNDANT MOISTURE...PRECIP WATER OVER 2
INCHES...WILL BE IN PLACE THROUGH SATURDAY WITH A MAX ON SATURDAY.
THUS THINKING COVERAGE WILL BE WIDESPREAD AND RAINFALL RATES QUITE
HIGH. IN ADDITION...HAVE INCREASED POPS EVEN MORE ON SATURDAY FROM
PREVIOUS FCST OF 70 TO 80 PERCENT FOR ABOUT 2/3'S OF THE CWA. THIS
IS ABOVE MOST GUIDANCE BUT NOT BY MUCH. INCREASED CLOUD COVER AND
WIDESPREAD CONVECTION SHOULD LIMIT DAILY WARMING...SO HAVE KEPT
HIGHS ONLY IN THE MID TO UPPER 80S.
RAIN CHANCES SHOULD START TO COME BACK DOWN STARTING NEXT WEEK AS
THE TROUGH TO THE NORTH RACES NORTHEAST AND UPPER RIDGE BUILDS BACK
IN ACROSS THE SOUTHERN HALF OF THE UNITED STATES. MORE TYPICAL
SUMMERTIME DAILY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE. GFS AND
ECMWF STILL SHOWING A WEAK TROPICAL WAVE MOVING ACROSS THE YUCATAN
PENINSULA AND INTO MEXICO GOING INTO THE MIDDLE OF NEXT WEEK. WILL
BE SOMETHING TO MONITOR ALTHOUGH NO TROPICAL THREAT EXISTS AT THIS
TIME.
MEFFER
&&
.AVIATION...
THERE WILL A HIGHER RISK OF SHOWERS AND THUNDERSTORMS IMPACTING THE
TERMINALS TODAY. GIVEN THIS RISK...HAVE INCLUDED A TEMPO GROUP WITH
TS WORDING AND MVFR VSBY RESTRICTIONS FROM AROUND 18Z THROUGH 24Z.
OUTSIDE OF THE CONVECTIVE RISK...VFR CONDITIONS SHOULD PREVAIL AT
ALL OF THE TERMINALS. 32
&&
.MARINE...
A PERSISTENT RIDGE OF HIGH PRESSURE EXTENDING ACROSS THE EASTERN
GULF OF MEXICO WILL DOMINATE THE MARINE ZONES THROUGH THE FORECAST
PERIOD. TODAY INTO TOMORROW...A WEAK TROPICAL WAVE WILL MOVE UP
FROM THE CENTRAL GULF OF MEXICO. A SLIGHT INCREASE IN THE PRESSURE
GRADIENT SHOULD PUSH WINDS INTO SMALL CRAFT EXERCISE CAUTION RANGE
OVER THE OFFSHORE GULF WATERS. AS THE TROPICAL WAVE MOVES INLAND
THE GRADIENT WILL WEAKEN ON SUNDAY. WITH THE RIDGE STILL IN
PLACE...SOUTHEAST WINDS OF 10 TO 15 KNOTS WILL BE THE RULE FROM
SUNDAY THROUGH WEDNESDAY. SEAS WILL GENERALLY RANGE FROM 3 TO 5
FEET THROUGH THE END OF THE FORECAST PERIOD. 32
&&
.DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT..
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 91 74 86 73 / 40 40 80 30
BTR 90 76 87 74 / 50 50 80 30
ASD 89 78 88 75 / 60 40 70 30
MSY 88 79 88 78 / 60 40 70 40
GPT 89 79 87 77 / 60 40 70 30
PQL 90 78 88 75 / 60 40 70 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Aug 29, 6:07 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 607 AM CDT FRI AUG 29 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-292315- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 607 AM CDT FRI AUG 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE MOVING THROUGH THE AREA WILL BRING MORE NUMEROUS THUNDERSTORMS TO THE AREA TODAY AND TONIGHT. THUNDERSTORMS WILL BE MOST PREVALENT DURING THE AFTERNOON HOURS. THESE STORMS COULD PRODUCE FREQUENT LIGHTNING STRIKES...LOCALLY HEAVY RAINFALL...AND GUSTY WINDS. LOCALIZED STREET FLOODING WILL BE POSSIBLE WITH SOME OF THE THUNDERSTORMS. SMALL CRAFT MAY NEED TO EXERCISE CAUTION OVER THE OFFSHORE GULF COASTAL WATERS WEST OF THE MOUTH OF THE MISSISSIPPI RIVER TONIGHT. SOUTH-SOUTHEAST WINDS OF 15 TO 20 KNOTS AND SEAS OF 4 TO 5 FEET WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NUMEROUS THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON SATURDAY. THUNDERSTORMS WILL BE MOST PREVALENT DURING THE AFTERNOON HOURS. THESE STORMS COULD PRODUCE FREQUENT LIGHTNING STRIKES...LOCALLY HEAVY RAINFALL...AND GUSTY WINDS. LOCALIZED STREET FLOODING WILL BE POSSIBLE WITH SOME OF THE THUNDERSTORMS. MORE TYPICAL SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED MONDAY THROUGH THURSDAY OVER THE AREA. THESE THUNDERSTORMS COULD PRODUCE BRIEF HEAVY DOWNPOURS...FREQUENT LIGHTNING STRIKES...AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 29, 8:53 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
853 AM CDT FRI AUG 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM TSTM WND GST 60 SSW DULAC 28.57N 91.08W
08/29/2014 M52 MPH GMZ570 XX AWOS
PLATFORM SPR REPORTED A WIND GUST OF 45 KNOTS.
&&
CBANNANSpecial weather statement, Aug 29, 9:38 AM CDT, 43 minutes before
LAZ056-059-065>067-291600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 938 AM CDT FRI AUG 29 2014 ...LINE OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING UPPER TERREBONNE PARISH...ASSUMPTION PARISH...UPPER LAFOURCHE PARISH... LOWER LAFOURCHE PARISH...LOWER TERREBONNE PARISH... AT 934 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 17 MILES SOUTHEAST OF BURNS POINT TO 16 MILES SOUTH OF HOUMA TO 24 MILES SOUTH OF GALLIANO...MOVING NORTH AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... DULAC...LEEVILLE...CHAUVIN...GOLDEN MEADOW...MONTEGUT...GALLIANO... HOUMA...BAYOU CANE...GRAY...CUT OFF...SCHRIEVER...THIBODAUX... RACELAND...MATHEWS...LOCKPORT...LAROSE AND LABADIEVILLE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS...AND TROPICAL FUNNEL CLOUDS ARE POSSIBLE. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. CAB
Local storm report, Aug 29, 10:08 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1008 AM CDT FRI AUG 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM TSTM WND GST 48 SSE LEEVILLE 28.60N 89.90W
08/29/2014 M43 MPH GMZ572 XX AWOS
PLATFORM MDJ REPORTED A WIND GUST OF 37 KNOTS.
&&
CBANNANThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 9:01 AM CDT | Special Marine Warning | LIX | 89 min | |
| Aug 29, 9:33 AM CDT | Special Marine Warning | LIX | 87 min | |
| Aug 29, 9:58 AM CDT | Special Marine Warning | LIX | 32 min | |
| Aug 29, 10:30 AM CDT | Special Marine Warning | LIX | 90 min | |
| Aug 29, 10:40 AM CDT | Special Marine Warning | LIX | 95 min | |
| Aug 29, 12:24 PM CDT | Special Marine Warning | LIX | 96 min | |
| Aug 29, 3:35 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 115 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.